Announcement

Collapse
No announcement yet.

antibiotics messed me up - help

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • antibiotics messed me up - help

    I had to take antibiotics for a sinus infection in early December. I have been a mess ever since. I am down to about 2 hours of sleep a night and that is with ambien. The burning frequency is all night and the horrible burning starts around 4 am. I know it was the antibiotic, I can trace it to the exact dates. I had tried taking a pro-biotic while on it, but that flared me too. I was wondering if anyone could recommend a mild pro-biotic that might help get me back to "normal" whatever that means these days - Thanks

  • #2
    Sometimes when we have to take antibiotics, they will kill the "good" bacteria along with the "bad" --- the best suggestion I have is to see your doctor. If you have a yeast infection, it's treatable.

    Donna
    Stay safe


    Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
    Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

    Have you checked the ICN Shop?
    Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

    Patient Help: http://www.ic-network.com/patientlinks.html

    Sub-types https://www.ic-network.com/five-pote...markably-well/

    Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

    AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    [3MG]

    Anyone who says something is foolproof hasn't met a determined fool

    Comment


    • #3
      I just went through the exact same thing. I got a very nasty upper respiratory/sinus infection as a complication from the flu (had to go to the emergency room because I was so sick and could barely breathe). I'm still coughing which is annoying and frustrating, but thankfully have some Hycodan syrup which is the ONLY thing that stops my cough enough for me to sleep. I just finished two weeks of Augmentin, but I never ever take an antibiotic without chasing it down with Diflucan for yeast ever. Whenever you finish an antibiotic, you really should have some Diflucan (Fluconazole) on hand and take (1) 150mg dose per day for at least two to three days.

      I'm with Donna. Contact your doctor and ask about this. I tried all the gentle probiotics and even strong probiotics and honey they aren't going to cut it after you finish a powerful antibiotic. They will see your probiotic and raise you one. They are probably fine to maintain things once you are set straight and everything, but you need an ORAL yeast medication. I bet you feel much better after a few doses of Diflucan. I always flare after an antibiotic which is why my doctor gives me a running prescription of Diflucan because that's where those flares come from for me (after using an antibiotic). Hope you feel better soon.
      Medical Conditions:

      Severe IC
      IBS
      Vulvadynia
      Fibromyalgia
      GERD
      Polycystic Ovarian Disease
      Hypothyroidism
      Hashimoto's
      Epstein Barr
      Insulin Resistence
      Gout
      Breast Cancer survivor
      Monthly Vertigo (near periods)

      Current medications:

      Elavil 50mg
      Neurontin 300mg-600mgs per day
      Librax (lifesaver) as needed
      Percocet (1) 325mg for rescue flares only (usually 2-3 per month)
      Hydroxyzine 25mg's
      Azo Cranberry 3 tablets per day
      Cipro as needed to keep UTI's at bay
      Xanax 1mg at night for sleep
      Levothyroxine 1.75 per day
      Prevacid 30mg's per day
      Zantac 150 mgs per day
      Mucinex 600mg's for Fibro
      Diflucan 150mg's after each period
      Goldenseal to keep UTI's at bay (it works)!
      Prelief as needed

      Comment


      • #4
        I was on Diflucan at the time. I always take it with an antibiotic. This happened to me once before when I was on an antibiotic for Lyme's and after a few weeks on the probiotic everything went back to "normal" I just can't remember what probiotic I used. Thanks for the suggestions.

        Comment


        • #5
          My Dr., my pharmacist, and my son's peds GI have all recommended Culturelle. It's widely available at pharmacies around here, but pricey.

          Comment

          Working...
          X